Alert archive / Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Blacksburg, VA

July 8, 2012Wythe County, Virginia

NWS Blacksburg, VA issued this special weather statement at Jul 8, 2012, 6:01 PM EDT for Wythe County, Virginia. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2012, 6:01 PM EDT (22:01 UTC)
Expired
Jul 8, 2012, 6:45 PM EDT
In force
44 min
Issued by
NWS Blacksburg, VA

County Wythe County, VA

The radar

The Roanoke radar (KFCX), 65 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 6:10 PM EDTTSTM WND DMG4 Ssw Long Spur, VAA FEW LARGE LIMBS DOWN ON CROCKETTS COVE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
223 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1600 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

899 
WWUS81 KRNK 082201
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
601 PM EDT SUN JUL 8 2012

VAZ012-082245-
WYTHE VA-
601 PM EDT SUN JUL 8 2012

...A STRONG THUNDERSTORM WILL AFFECT EASTERN WYTHE COUNTY...

AT 557 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG THE 
BLAND...WYTHE COUNTY LINE...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL WILL BE POSSIBLE WITH THESE 
THUNDERSTORMS.

THIS STORM WILL BE MOVING TOWARD GUNTON PARK AND MAX MEADOWS...AND 
THE INTERSTATE-81 CORRIDOR WITHIN THE NEXT 30 MINUTES.

LAT...LON 3704 8113 3702 8111 3705 8102 3705 8098
      3707 8091 3703 8090 3700 8086 3689 8090
      3703 8115

$$

RAB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 8, 4:43 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 8, 4:43 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
443 PM EDT SUN JUL 8 2012

.SYNOPSIS...
THE HEAT RIDGE OVERHEAD WILL BE SHUNTED SOUTH AS A COLD FRONT SLOWLY
SINKS SOUTH THROUGH VIRGINIA LATER TODAY INTO TONIGHT. THIS
BOUNDARY MAY SPARK NUMEROUS SEVERE THUNDERSTORMS WITH DAMAGING
WINDS TONIGHT. THIS BOUNDARY STALLS OVER THE VIRGINIA NORTH
CAROLINA BORDER AS DISTURBANCES RIDE ALONG IT THROUGH EARLY NEXT
WEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
AS OF 400 PM EDT SUNDAY...

RECORDS HAVE ALREADY BEEN BROKEN AND YET ITS ACTUALLY TOO WARM
ALOFT FOR WIDESPREAD DEVELOPMENT. WITH HUGE DCAPE AND BIG DEWPOINT
DEPRESSIONS NEARLY 40F ATTM AT ROANOKE...WIDESPREAD WIND
DAMAGE...POSSIBLY SIMILAR TO LAST WEEK ALTHOUGH NOT A DERECHO
LITERALLY...IS A POSSIBILITY AGAIN. IF THE COLD POOL INCREASES
LEADING TO MORE ORGANIZATION ESPECIALLY WITH THE FORMING LINE
COMING OUT OF WEST VA...JUST NORTH OF THE CITY OF CHARLESTON WV.
ALSO STRONG DEVELOPMENT IS EXPECTED ACROSS SOUTHERN PENNSYLVANIA
AND EASTERN WV PANHANDLE...WHICH COULD TAKE MORE OF A SOUTHERLY
ROUTE THAN THE DEVELOPMENT IN CENTRAL WEST VA THIS EVENING. THESE
STORMS COULD IMPACT THE SOUTHERN SHENANDOAH AND THE PART OF THE
WATCH WHICH STRETCHES INTO BUCKINGHAM AND APPOMATTOX. WATCH MAY
END OF BEING EXPANDED DEEPER INTO THE NEW RIVER VALLEY. PER LOCAL
OFFICE STUDY HUGE CAPE LIKE WHICH IS IN PLACE NOW MAKES IT LIKELY
THAT THE CHARLESTON LINE SUSTAINS ITSELF OVER THE MOUNTAINS AND
POSSIBLY INTO THE SOUTHSIDE/VA PIEDMONT LATER. WITH H85 FRONT
STILL FAR NORTH...STORMS WILL LESSEN SOMEWHAT TONIGHT ALTHOUGH
STILL A CHANCE FOR THUNDERSTORMS. MORE WIDESPREAD DEVELOPMENT ON
MONDAY WITH THE FRONT CLOSER...COOLER TEMPS ALOFT...BETTER
MIDLEVEL LAPSE RATES AND LESS OF A DOWNSLOPING COMPONENT. SUCH
THAT LIKELY POPS ARE ACROSS THE ENTIRE CWA IN THE AFTERNOON. SPC
STILL LEAVES A SLT RISK OVER SOUTHSIDE...AND ITS MERITED
CONSIDERING LESS CLDS AND STORMS TONIGHT AND STILL IMPRESSIVE H85
TEMPS NEAR 20C AND THE POSSIBILITY OF SOME SUNNY BREAKS.
ELSEWHERE...LOOKING AT A WATER THREAT WITH SUBTLE MBE VELOCITIES
AND POTENTIAL FOR BACKBUILDING. PWATS AROUND 1.6" WITH DEWPOINTS
WELL INTO THE 60S UNLIKE TODAY. DID RAISE TEMPS A FEW EAST OF THE
BLUE RIDGE WITH LATER ONSET OF STORMS MONDAY.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
AS OF 230 PM EDT SUNDAY...

BAROCLINIC ZONE AND THE SLOPING BOUNDARY FROM THE SURFACE THROUGH
850 MB WILL BE OVER CENTRAL VIRGINIA MONDAY NIGHT THEN SHIFTS
GRADUALLY SOUTH INTO NORTHERN NORTH CAROLINA BY WEDNESDAY MORNING.
WILL INCREASING PROBABILITY OF PRECIPITATION FOR THE SOUTHERN COUNTY
WARNING AREA TUESDAY AFTERNOON AND EVENING.

EXPECT A SIMILAR TREND IN SHOWERS AND THUNDERSTORMS WITH THE BEST
COVERAGE AND INTENSITY IN THE AFTERNOON AND EVENING. THE BIGGEST
CHANGE EACH DAY WILL BE THE LOCATION OF THE AXIS OF HEAVY RAIN.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 300 PM EDT SUNDAY...

STALLED FRONT OVER THE CAROLINAS WILL PROLONG DAILY THREAT OF
SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. DAYTIME HIGHS WILL BE
LARGELY DEPENDENT ON AMOUNT OF CLOUD COVER EACH MORNING AND THE
COVERAGE OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON. BUT...IN
GENERAL...FORECAST AREA WILL BE IN A TYPICAL SUMMER AIR MASS WITH NO
EXTREMELY HOT AIR SO MODELS SHOULD HAVE A REASONABLE HANDLE ON THE
TEMPERATURES THROUGH THE PERIOD.

STATIONARY FRONT FADES BY SATURDAY. THIS LEAVES MAINLY A CHANCE FOR
AIR MASS TYPE DIURNALLY AND TOPOGRAPHICALLY DRIVEN THUNDERSTORMS ON
SATURDAY AND SUNDAY. EXPECT NEAR TO SLIGHTLY ABOVE NORMAL MAXIMUM
TEMPERATURES ON SUNDAY AS FLOW AROUND THE BERMUDA RIDGE BRINGS
INCREASING 850 MB TEMPERATURES TO THE REGION.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
AS OF 230 PM EDT SUNDAY...

STORMS WILL BECOME MORE NUMEROUS TONIGHT...WITH LWB GETTING
A BROKEN LINE FROM THE NW IN THE NEXT COUPLE OF HOURS. ROA/BCB/LYH
ALSO HAVE A GOOD CHANCE AT STORMS LATER THIS PM AND INTO THIS
EVENING. BECAUSE THESE STORMS COULD BE STRONG...POSSIBLY TEMPO IFR
CONDS MAY OCCUR. STORMS FURTHER SOUTH NEAR DAN SHOULD BE WIDELY
SCATTERED TO ISOLATE. POSSIBLE THAT SCATTERED STORMS MAY BE
ONGOING FOR THE ENTIRE NIGHT. WITH A WET GROUND...EVEN ENOUGH
CLEARING OCCURS IFR VIS/CIG IS A POSSIBILITY AT LWB AND POSSIBLY
ALSO LYH/BCB.

MORE NUMEROUS STORMS ARE EXPECTED TO FIRE BY MID MORNING ON MONDAY
AFFECTING ALL TERMINALS. ONCE AGAIN THEY COULD BE SEVERE AS THE
COLD FRONT IS DRAPED OVERHEAD. TEMPO IFR CONDS ARE POSSIBLE AGAIN.

A FRONT WILL BE SLOWLY PUSHING SOUTH BY LATE SUNDAY STALLING SOUTH
OF US BY EARLY NEXT WEEK. THIS PATTERN SUGGESTS A WETTER SOLUTION
NOW...ESPECIALLY SOUTH OF A BLF-ROA-LYH LINE...BUT WILL SEE IF
TRENDS CONTINUE TO SLOW THE FRONT DOWN MORE OR LIMIT ITS SWD PUSH.
WITH THIS PATTERN...THERE SHOULD BE MORE SHRA/TSRA COVERAGE.

&&

.CLIMATE...
HIGH PRESSURE RIDGE WILL KEEP US HOT THROUGH THE WEEKEND.

       JULY 8TH
       RECORD HIGH
ROA 101/1977 ***TIED SO FAR TODAY***
LYH 99/1977  ***BROKEN SO FAR TODAY***
DAN 102/2010 ***TIED SO FAR TODAY***
BCB 96/1988
BLF 93/1988

IN ADDITION SOME RECORD WARMEST LOW TEMPERATURES MAY BE SET.

&&

.EQUIPMENT...
TEMPERATURE/DEWPOINT SENSOR IS OUT OF SERVICE AT KBCB/BLACKSBURG.
THE SENSOR AT KDAN/DANVILLE HAS BEEN FIXED.

N0AA ALL HAZARDS RADIO HINTON TRANSMITTER WAS STILL OFF THE AIR
DUE TO COMMERCIAL POWER NOT REACHING THE SITE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ035-043>047-
     058-059.
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ005-006.
WV...NONE.

&&

SYNOPSIS...KM/WP
NEAR TERM...KM
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...KM/WP
CLIMATE...KM
EQUIPMENT...KM/WP
Hazardous weather outlook, Jul 8, 2:54 PM EDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
254 PM EDT SUN JUL 8 2012

NCZ005-006-VAZ043>045-058-059-091900-
ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-HALIFAX-CHARLOTTE-
254 PM EDT SUN JUL 8 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

IN ADDITION...SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THIS
AFTERNOON INTO TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE CHANCE OF STORMS WILL REMAIN IN THE AREA THROUGH MOST OF THE
WEEK. SOME STORMS MONDAY COULD BE STRONG TO SEVERE ESPECIALLY FROM
SOUTHSIDE VIRGINIA INTO NORTHWEST NORTH CAROLINA.

FLOODING MAY ALSO BECOME AN ISSUE AS THE WEEK PROGRESSES WITH
SUCCESSIVE DAYS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ003-004-019-020-VAZ022-032>034-091900-
SURRY-STOKES-WILKES-YADKIN-ROANOKE-PATRICK-FRANKLIN-BEDFORD-
254 PM EDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS STARTING THIS
AFTERNOON AND LASTING INTO TONIGHT. THE MAIN THREAT WILL BE
DAMAGING WIND GUSTS.

ALSO...THE HEAT CONTINUES TODAY WITH HEAT INDICES AROUND 100 TO
104 DEGREES MAINLY IN THE URBAN AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH MOST OF THE WEEK. SOME
OF THESE STORMS MAY BECOME STRONG TO SEVERE...ESPECIALLY MONDAY.
FLOODING MAY ALSO BECOME AN ISSUE AS THE WEEK PROGRESSES WITH
SUCCESSIVE DAYS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ001-002-018-VAZ007-009-010-012>017-091900-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-
254 PM EDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO FIRE UP ALONG THE BLUE RIDGE AND
ALLEGHANY MOUNTAINS THIS AFTERNOON AND INCREASE IN COVERAGE BY
EARLY EVENING. SOME OF THE STORMS WILL BE STRONG TO SEVERE WITH
THE MAIN THREAT BEING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS ARE THROUGH MOST OF THE WEEK. SOME OF
THESE STORMS MAY BECOME STRONG TO SEVERE. FLOODING MAY ALSO BECOME
AN ISSUE AS THE WEEK PROGRESSES WITH SUCCESSIVE DAYS OF SHOWERS
AND THUNDERSTORMS WITH HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ011-018>020-023-024-WVZ042>045-091900-
GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-
MONROE-GREENBRIER-
254 PM EDT SUN JUL 8 2012

...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS ARE EXPECTED TO FIRE UP ALONG THE BLUE RIDGE AND
ALLEGHANY MOUNTAINS THIS AFTERNOON AND INCREASE IN COVERAGE BY
EARLY EVENING. SOME OF THE STORMS WILL BE STRONG TO SEVERE WITH
THE MAIN THREAT BEING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS ARE THROUGH MOST OF THE WEEK. SOME OF
THESE STORMS MAY BECOME STRONG TO SEVERE. FLOODING MAY ALSO BECOME
AN ISSUE AS THE WEEK PROGRESSES WITH SUCCESSIVE DAYS OF SHOWERS
AND THUNDERSTORMS WITH HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ035-046-047-091900-
AMHERST-APPOMATTOX-BUCKINGHAM-
254 PM EDT SUN JUL 8 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

IN ADDITION...SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THIS
AFTERNOON INTO TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE CHANCE OF STORMS WILL REMAIN IN THE AREA THROUGH MOST OF THE
WEEK. SOME STORMS MONDAY COULD BE STRONG TO SEVERE ESPECIALLY FROM
SOUTHSIDE VIRGINIA INTO NORTHWEST NORTH CAROLINA.

FLOODING MAY ALSO BECOME AN ISSUE AS THE WEEK PROGRESSES WITH
SUCCESSIVE DAYS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 8, 3:13 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
313 PM EDT SUN JUL 8 2012

VAZ007-009-081945-
SMYTH VA-TAZEWELL VA-
313 PM EDT SUN JUL 8 2012

...A STRONG THUNDERSTORM WILL AFFECT SMYTH AND TAZEWELL COUNTIES...

AT 311 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF RICHLANDS...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR CEDAR BLUFF AROUND 325 PM...CLAYPOOL HILL
AROUND 330 PM...ALLISON GAP AROUND 340 PM AND SALTVILLE AROUND 345
PM.

LAT...LON 3711 8158 3683 8175 3692 8184 3693 8184
      3696 8181 3696 8179 3705 8183 3710 8189
      3712 8189

RCS
Special weather statement, Jul 8, 4:29 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
429 PM EDT SUN JUL 8 2012

VAZ023-024-034-082100-
BEDFORD VA-BOTETOURT VA-ROCKBRIDGE VA-
429 PM EDT SUN JUL 8 2012

...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...BOTETOURT AND
ROCKBRIDGE COUNTIES...

AT 428 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
GLASGOW...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR NATURAL BRIDGE AROUND 435 PM AND GLASGOW
AROUND 450 PM.

LAT...LON 3764 7937 3762 7940 3763 7941 3760 7943
      3761 7940 3760 7939 3749 7943 3758 7970
      3768 7967 3768 7935

RCS
Special weather statement, Jul 8, 4:46 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 PM EDT SUN JUL 8 2012

VAZ012-013-082130-
PULASKI VA-WYTHE VA-
446 PM EDT SUN JUL 8 2012

...A STRONG THUNDERSTORM WILL AFFECT WESTERN PULASKI AND EASTERN
WYTHE COUNTIES...

AT 440 PM EDT...A STRONG THUNDERSTORM WAS DEVELOPING LOCATED JUST
NORTH OF MAX MEADOWS...AND ANOTHER STORM WAS DEVELOPING NEAR DRAPER.
BOTH THUNDERSTORMS WERE MOVING EAST-SOUTHEAST AT 10 MPH.

WIND GUSTS TO 30 MPH WILL BE POSSIBLE WITH BOTH OF THESE
THUNDERSTORMS.

THIS STORM WILL BE NEAR GUNTON PARK AROUND 450 PM...GRAHAMS FORGE
AROUND 500 PM...PULASKI AROUND 510 PM...DRAPER AROUND 520 PM AND
ALLISONIA AROUND 530 PM.

LAT...LON 3707 8094 3707 8092 3709 8092 3700 8055
      3686 8079 3700 8100

RAB
Special weather statement, Jul 8, 5:27 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
527 PM EDT SUN JUL 8 2012

VAZ023-082215-
BOTETOURT VA-
527 PM EDT SUN JUL 8 2012

...A STRONG THUNDERSTORM WILL AFFECT EASTERN BOTETOURT COUNTY...

AT 523 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
EAGLE ROCK...MOVING EAST AT 10 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR ARCADIA AROUND 600 PM.

LAT...LON 3767 7968 3766 7968 3760 7958 3757 7957
      3753 7950 3752 7951 3749 7954 3750 7956
      3747 7958 3760 7982 3769 7975

RAB
Special weather statement, Jul 8, 6:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
601 PM EDT SUN JUL 8 2012

VAZ012-082245-
WYTHE VA-
601 PM EDT SUN JUL 8 2012

...A STRONG THUNDERSTORM WILL AFFECT EASTERN WYTHE COUNTY...

AT 557 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG THE
BLAND...WYTHE COUNTY LINE...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL WILL BE POSSIBLE WITH THESE
THUNDERSTORMS.

THIS STORM WILL BE MOVING TOWARD GUNTON PARK AND MAX MEADOWS...AND
THE INTERSTATE-81 CORRIDOR WITHIN THE NEXT 30 MINUTES.

LAT...LON 3704 8113 3702 8111 3705 8102 3705 8098
      3707 8091 3703 8090 3700 8086 3689 8090
      3703 8115

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 3:13 PM EDTSpecial Weather StatementRNKTazewell32 min
Jul 8, 3:41 PM EDTSevere Thunderstorm WarningRNKTazewell26 min
Jul 8, 4:29 PM EDTSpecial Weather StatementRNKCity of Buena Vista31 min
Jul 8, 4:46 PM EDTSpecial Weather StatementRNKPulaski44 min
Jul 8, 5:27 PM EDTSpecial Weather StatementRNKBotetourt48 min
Jul 8, 5:36 PM EDTSevere Thunderstorm WarningRNKBland54 min
Jul 8, 5:52 PM EDTSevere Thunderstorm WarningRNKBotetourt38 min
Jul 8, 6:07 PM EDTSevere Thunderstorm WarningRNKWythe53 min
Jul 8, 6:34 PM EDTSpecial Weather StatementRNKCampbell56 min
Jul 8, 6:40 PM EDTSevere Thunderstorm WarningRNKBedford65 min
Jul 8, 6:47 PM EDTSpecial Weather StatementRNKBedford58 min
Jul 8, 6:54 PM EDTSpecial Weather StatementRNKCity of Covington66 min
Jul 8, 7:02 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin43 min
Jul 8, 7:11 PM EDTSpecial Weather StatementRNKCarroll49 min
Jul 8, 7:30 PM EDTSpecial Weather StatementRNKBedford45 min
Jul 8, 7:34 PM EDTSpecial Weather StatementRNKCity of Buena Vista41 min
Jul 8, 7:45 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington60 min
Jul 8, 6:30 PM EDTSpecial Weather StatementRNKSummers60 min

Nearby

Special Weather Statements in Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.